MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; HUMERAL STEM INSERTER

EXACTECH, INC. EQUINOXE; HUMERAL STEM INSERTER
Model Number HUMERAL STEM INSERTER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, during a surgical procedure of a (b)(6) female patient, a rubber piece broke off of a humeral stem inserter.The parts or pieces of the device did not fall into the patient wound.The device is to be returned.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken instrument reported was likely the result of repeat cleaning and sterilization cycles and exposure to impaction forces which likely led to crack initiation, propagation, and ultimate fracture of the stem inserter sphere.

Brand Name
EQUINOXE
Common Device Name
HUMERAL STEM INSERTER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10155076
Report Number1038671-2020-00307
Device Sequence Number19343505
Product Code KWT
UDI-Device Identifier10885862557681
UDI-Public10885862557681
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUMERAL STEM INSERTER
Device Catalogue Number301-09-10
Device Lot Number146039001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR